Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 105, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jul 5, 2015, 4:25 PM EDT for 4 counties in Georgia. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2015, 4:25 PM EDT (20:25 UTC)
- Expired
- Jul 5, 2015, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Chatham County, GA, Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 97 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 632 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:25 PM EDT, 1 hour earlier.
Area forecast discussion, Jul 5, 3:25 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 325 PM EDT SUN JUL 5 2015 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL PREVAIL WITH AN INLAND TROUGH OF LOW PRESSURE LINGERING THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... A CLOSED MID/UPPER LVL LOW NEAR THE OHIO RIVER VALLEY WILL GRADUALLY LIFT NORTHEAST WITHIN A BROAD TROUGH OF LOW PRESSURE EXTENDING ACROSS MUCH OF THE EASTERN CONUS. AT THE SFC...THE AREA WILL REMAIN BETWEEN A WEAK TROUGH INLAND AND HIGH PRESSURE OVER THE WESTERN ATLANTIC. THE PATTERN WILL SUPPORT DEEP MOISTURE ADVECTION TO THE SOUTHEASTERN UNITED STATES WITHIN A SOUTHWEST FLOW...SETTING UP FAVORABLE CONDITIONS FOR AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS. LATE THIS AFTERNOON INTO EARLY EVENING...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FOR MOST AREAS AS THE LEADING EDGE OF A H5 SHORTWAVE ROUNDS THE SOUTHERN EDGE OF THE MID/UPPER LOW CENTERED OVER NORTHWESTERN KENTUCKY. DEEP MOISTURE LEVELS CHARACTERIZED BY PWATS NEAR 1.9 INCHES ALONG WITH SUFFICIENT SFC HEATING...WILL CONTINUE TO SUPPORT A MODERATELY UNSTABLE ENVIRONMENT THIS AFTERNOON AND EVENING OVER PARTS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. LATEST RADAR IMAGERY INDICATES SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG THE I-95 CORRIDOR AHEAD OF A SMALL COMPLEX OF THUNDERSTORMS SHIFTING EASTWARD OVER PARTS OF SOUTHEAST GEORGIA. WE HAVE SEEN SOME STABILIZATION DUE TO ONGOING CONVECTION OVER THE LAST 1-2 HOURS...BUT OUTFLOWS FROM PREVIOUS CONVECTION ALONG WITH AREAS THAT ARE STILL SEEING SUN SHOULD HELP INITIATE AND/OR STRENGTHEN SOME THUNDERSTORMS LATE AFTERNOON INTO EARLY EVENING HOURS...PARTICULARLY OVER SOUTHEAST GEORGIA WHERE SBCAPES RANGE BETWEEN 2500-3000 J/KG. DCAPES RANGING BETWEEN 800-1000 J/KG ALONG WITH INVERTED V MODEL SOUNDINGS SUGGEST THUNDERSTORMS CAPABLE OF PRODUCING STRONG AND/OR DAMAGING WIND GUSTS. LIKE PREVIOUS DAYS...A FEW THUNDERSTORMS COULD BECOME SEVERE UNTIL DIURNAL HEATING IS LOST WITH SUNSET. GIVEN THIS POTENTIAL...THE STORM PREDICTION CENTER HAS ALSO PLACED THE ENTIRE AREA IN A MARGINAL RISK FOR SEVERE STORMS TODAY. LATE THIS EVENING AND OVERNIGHT...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING LATE EVENING AND EARLY OVERNIGHT HOURS AS MID LVL SHORTWAVE ACTIVITY SHIFTS NEAR/OFF THE SOUTHEAST COAST. ALTHOUGH THE SEVERE THREAT WILL DIMINISH WITHIN AN HOUR OR TWO OF SUNSET...THE POTENTIAL EXISTS FOR A FEW STRONGER STORMS CAPABLE OF PRODUCING GUSTY WINDS. THE FOCUS FOR CONVECTION SHOULD THEN SHIFT OFFSHORE INTO THE NEARBY ATLANTIC LATE TONIGHT WHERE INSTABILITY WILL BE GREATEST. LOW TEMPS SHOULD RANGE IN THE LOW TO MID 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... OVERVIEW: UPPER LEVEL LOW PRESSURE WILL WEAKEN AND EJECT OUT OF THE TENNESSEE VALLEY EARLY TUESDAY. A POTENT MULTI-LAYER RIDGE WILL BUILD WEST AND EXTEND ACROSS THE REGION THROUGH MID WEEK. THIS WILL YIELD A RETURN TO A MORE STANDARD EARLY SUMMER CONVECTIVE REGIME ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. MONDAY: MONDAY LOOKS TO BE THE MOST ACTIVE DAY OF THE MID-RANGE PERIOD AS UPPER LEVEL LOW PRESSURE WEAKENS AND EJECTS OUT OF THE TENNESSEE VALLEY IN RESPONSE TO STRONG SHORTWAVE ENERGY PIVOTING ACROSS THE WESTERN GREAT LAKES. MODELS SHOW A DEEP 500 HPA TROUGH LINGERING ACROSS THE DEEP SOUTH IN THE WAKE OF THE DEPARTING LOW AS A LARGE...UPPER RIDGE REMAINS POSITIONED OFFSHORE OF THE SOUTHEAST U.S. COAST. THE COMBINATION OF SUFFICIENT LEVELS OF MOISTURE... INSTABILITY AND LIFT WILL SUPPORT ANOTHER ROUND OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS. IN ADDITION...THERE ARE SIGNALS THAT AN ENHANCED AREA OF UPPER DIFLUENCE COULD DEVELOP OVER THE AREA DURING THE AFTERNOON AS THE RIGHT ENTRANCE REGION OF A SUBTROPICAL JET STREAK MEANDERS EAST/NORTHEAST IN RESPONSE TO THE EJECTION OF THE UPPER LOW. WILL HIGHLIGHT 50-60 PERCENT POPS. FORECAST SOUNDINGS YIELD A BIT LESS IN THE WAY OF INSTABILITY COMPARED TO THE PAST SEVERAL DAYS WITH SLIGHTLY LOWER MLCAPE AND DCAPE...BUT LEVELS ARE STILL SUFFICIENT TO SUPPORT A FEW STRONG/SEVERE TSTMS...MAINLY ALONG MESOSCALE BOUNDARY COLLISIONS. CONVECTION WILL WANE DURING THE EVENING HOURS AS THE AXIS OF STRONGEST LOW-LEVEL CONVERGENCE REDEVELOPS ALONG THE WESTERN WALL OF THE GULF STREAM AFTER MIDNIGHT. HIGHS WILL TOP OUT IN THE LOWER 90S INLAND WITH LOWS RANGING FROM THE LOWER-MID 70S INLAND TO THE UPPER 70S ALONG THE BEACHES AND DOWNTOWN CHARLESTON. TUESDAY AND WEDNESDAY...MEAN RIDGING WILL BUILD WEST THROUGH THE PERIOD WITH THE REGION REMAINING ALONG THE WESTERN FRINGE OF ATLANTIC HIGH PRESSURE. SHOWERS AND TSTMS ARE POSSIBLE EACH AFTERNOON AND EVENING...BUT COVERAGE WILL BE LIMITED BY WARMING TEMPERATURES ALOFT AND SOME SYNOPTIC SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE. INSTABILITY AND MOISTURE STILL LOOK PLENTIFUL...WHICH SHOULD BE SUFFICIENT TO SUPPORT ISOLATED TO PERHAPS LOW-END SCATTERED CONVECTION ALONG/AHEAD OF THE RESULTANT SEA BREEZE CIRCULATION AS WELL AS A PERSISTENT PIEDMONT TROUGH. 20-30 PERCENT POPS LOOK REASONABLE EACH AFTERNOON AND EVENING. HIGHS WILL WARM INTO THE LOWER-MID 90S WITH LOWS RANGING FROM THE LOWER-MID 70S INLAND WITH UPPER 70S AT THE BEACHES AND DOWNTOWN CHARLESTON. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT INDICATING HIGH PRESSURE DOMINATING THROUGH AT LEAST FRIDAY...THEN THERE IS MORE DISCREPANCY/FORECAST UNCERTAINTY REGARDING HOW QUICKLY THE RIDGE BREAKS DOWN LATE WEEK AND OVER THE WEEKEND. EXPECT LOW SHOWER AND THUNDERSTORM COVERAGE THROUGH THE PERIOD...MAINLY EACH AFTERNOON/EVENING. TEMPERATURES WILL LIKELY BE A BIT WARMER THAN NORMAL WITH HIGHS IN THE MID 90S AWAY FROM THE COAST AND LOWS IN THE MID 70S INLAND AND MID TO UPPER 70S AT THE COAST. THE COMBINATION OF SUCH TEMPS AND THE HUMIDITY LEVELS SHOULD RESULT IN HEAT INDEX VALUES AT OR ABOVE 100 DEGREES. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE LATE AFTERNOON AND EARLY EVENING AT BOTH CHS AND SAV TERMINALS. HAVE MAINTAINED A TEMPO GROUP FROM 18-22Z AT CHS AND 19-21Z AT SAV FOR THUNDERSTORMS CAPABLE OF PRODUCING FLIGHT RESTRICTIONS AND GUSTY/ERRATIC WINDS. CONDITIONS WILL LIKELY IMPROVE NEAR SUNSET THIS EVENING. VFR CONDITIONS SHOULD PREVAIL AT BOTH TERMINALS EARLY TONIGHT THROUGH 18Z MONDAY. EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS ARE POSSIBLE IN MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS...WITH THE BEST CHANCES MONDAY. && .MARINE... THIS EVENING AND TONIGHT...CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH THE PERIOD. SOUTH TO SOUTHWEST WINDS WILL PREVAIL OVER THE WATERS BETWEEN ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE AND A TROUGH OF LOW PRESSURE NORTHWEST OF THE AREA. WIND SPEEDS SHOULD GENERALLY REMAIN AT OR BELOW 15 KTS...BUT LOCAL ENHANCEMENT IS POSSIBLE LATER THIS EVENING INTO THE OVERNIGHT PERIOD DUE TO NOCTURNAL SURGING. SEAS SHOULD REMAIN 2-3 FT ACROSS THE WATERS. WINDS AND SEAS COULD VARY WITH A FEW SHOWERS AND/OR THUNDERSTORMS THAT SHIFT OFFSHORE LATE EVENING INTO EARLY TONIGHT. MONDAY THROUGH FRIDAY...SOUTH TO SOUTHWEST WINDS WILL PREVAIL THROUGH THE PERIOD AS THE REGION REMAINS ALONG THE WESTERN FRINGE OF ATLANTIC HIGH PRESSURE CENTERED WELL OFFSHORE. WINDS WILL GENERALLY AVERAGE 10-15 KT...POSSIBLY A BIT HIGHER AT NIGHT WITH WEAK NOCTURNAL SURGING AND ALONG THE LAND/SEA INTERFACE WITH THE AFTERNOON SEA BREEZE. SEAS WILL AVERAGE 2-4 FT. BOTH WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS. RIP CURRENTS...THE COMBINATION OF LINGERING LUNAR INFLUENCES...AN EASTERLY SWELL OF 2 FT EVERY 8-9 SECONDS AND GUSTY WINDS WILL SUPPORT A MODERATE RISK FOR RIP CURRENTS FOR THE LOWER SOUTH CAROLINA BEACHES INTO THIS EVENING. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...DPB SHORT TERM...ST LONG TERM...RJB AVIATION...DPB/ST MARINE...DPB/ST
Hazardous weather outlook, Jul 5, 3:53 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 PM EDT SUN JUL 5 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047-052-062000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 353 PM EDT SUN JUL 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA INTO EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST THROUGH 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWER LINES AND MINOR DAMAGE TO STRUCTURES. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ048>051-062000- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 353 PM EDT SUN JUL 5 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO AFFECT THE AREA INTO EVENING HOURS. THERE IS THE POTENTIAL FOR A FEW OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. THE RISK FOR SEVERE THUNDERSTORMS WILL BE GREATEST THROUGH 8 PM. POTENTIAL IMPACTS INCLUDE ISOLATED DOWNED TREES AND POWER LINES AND MINOR DAMAGE TO STRUCTURES. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN WEATHER AWARE AND BE READY TO TAKE ACTION SHOULD WARNINGS BE ISSUED FOR YOUR AREA. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jul 5, 3:18 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
318 PM EDT SUN JUL 5 2015
GAZ099-100-114-115-051945-
EVANS GA-CANDLER GA-BULLOCH GA-TATTNALL GA-
318 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EVANS...
CANDLER AND TATTNALL COUNTIES UNTIL 345 PM EDT...
AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COBBTOWN...OR 8 MILES SOUTH OF METTER...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...REIDSVILLE...METTER...WESTSIDE...MIDDLEGROUND...
COLLINS...COBBTOWN AND PULASKI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3255 8182 3233 8164 3204 8221 3218 8218
3223 8221 3233 8224
TIME...MOT...LOC 1918Z 236DEG 25KT 3228 8203Special weather statement, Jul 5, 3:27 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
327 PM EDT SUN JUL 5 2015
GAZ118-119-SCZ051-052000-
COASTAL CHATHAM GA-COASTAL CHATHAM GA-INLAND CHATHAM GA-
INLAND CHATHAM GA-COASTAL JASPER SC-
327 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHATHAM COUNTY UNTIL
400 PM EDT...
AT 327 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BURROUGHS...OR NEAR I-16/I-95 INTERCHANGE...MOVING NORTH AT 20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAVANNAH...POOLER...I-16/I-95 INTERCHANGE...MONTGOMERY...GARDEN
CITY...PORT WENTWORTH...BLOOMINGDALE AND THUNDERBOLT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3196 8128 3218 8128 3220 8125 3216 8112
3212 8112 3210 8109 3211 8108 3215 8106
3213 8101 3191 8112
TIME...MOT...LOC 1927Z 197DEG 18KT 3202 8120Special weather statement, Jul 5, 3:42 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
342 PM EDT SUN JUL 5 2015
SCZ045-052030-
INLAND BERKELEY SC-
342 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
430 PM EDT...
...MARINERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR...
AT 341 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHEAST OF JEDBURG...OR 9 MILES WEST OF MONCKS CORNER...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONCKS CORNER...ST. STEPHEN...BONNEAU...PINOPOLIS...BONNEAU BEACH...
SAINT STEPHEN...OLD SANTEE CANAL STATE PARK AND NORTHERN LAKE
MOULTRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOATERS ON LAKE MOULTRIE SHOULD SEEK SAFE HARBOR IMMEDIATELY. IF
CAUGHT ON THE OPEN WATER...STAY AS LOW AS POSSIBLE AND WEAR A
PERSONAL FLOTATION DEVICE. REMEMBER...IF YOU CAN HEAR THUNDER YOU ARE
AT RISK FOR BEING STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3349 7995 3343 7987 3343 7988 3340 7985
3337 7980 3338 7979 3333 7976 3306 8010
3315 8027 3346 8015 3346 8014 3348 8015
3350 8012 3350 8009 3351 8008 3351 7999
TIME...MOT...LOC 1941Z 217DEG 29KT 3316 8016Local storm report, Jul 5, 3:44 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT SUN JUL 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST BERKELEY COUNTY AIRPORT 33.19N 80.04W
07/05/2015 M48 MPH BERKELEY SC AWOS
&&
EVENT NUMBER CHS1500641
JMCSpecial weather statement, Jul 5, 3:56 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
356 PM EDT SUN JUL 5 2015
GAZ100-115-052030-
EVANS GA-BULLOCH GA-
356 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND EVANS
COUNTIES UNTIL 430 PM EDT...
AT 355 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEVILS...OR 7 MILES NORTHEAST OF CLAXTON...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STATESBORO...BAY...BROOKLET...REGISTER...DAISY...STILSON...LEEFIELD
AND DENMARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3236 8194 3255 8172 3244 8153 3239 8153
3235 8149 3234 8149 3233 8146 3227 8144
3213 8185 3232 8195
TIME...MOT...LOC 1955Z 235DEG 26KT 3223 8181Special weather statement, Jul 5, 4:13 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT SUN JUL 5 2015
GAZ137>141-052045-
INLAND LIBERTY GA-COASTAL LIBERTY GA-COASTAL MCINTOSH GA-
COASTAL LIBERTY GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-LONG GA-
COASTAL MCINTOSH GA-
413 PM EDT SUN JUL 5 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH...LIBERTY
AND LONG COUNTIES UNTIL 445 PM EDT...
AT 413 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELFAST TO NEAR COX...
AND MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
DARIEN...JONES...RICEBORO...RETREAT...TOWNSEND...CRESCENT...SAPELO
ISLAND AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
3131 8142 3138 8155 3152 8166 3152 8167
3188 8141 3178 8127 3175 8126 3169 8113
3162 8113 3142 8125 3137 8126 3143 8133
3132 8126 3132 8129 3131 8126 3129 8130
TIME...MOT...LOC 2013Z 231DEG 19KT 3186 8136 3141 8150The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 1:57 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Jul 5, 2:45 PM EDT | Special Weather Statement | CHS | Colleton | 30 min |
| Jul 5, 2:50 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jul 5, 3:00 PM EDT | Special Weather Statement | CHS | Berkeley | 45 min |
| Jul 5, 3:13 PM EDT | Special Weather Statement | CHS | Dorchester | 32 min |
| Jul 5, 3:42 PM EDT | Special Weather Statement | CHS | Berkeley | 48 min |
| Jul 5, 5:00 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 60 min |
| Jul 5, 5:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Jul 5, 5:06 PM EDT | Special Weather Statement | CHS | Allendale | 24 min |
| Jul 5, 5:29 PM EDT | Special Weather Statement | CHS | Allendale | 31 min |
| Jul 5, 12:59 PM EDT | Special Weather Statement | CHS | Chatham | 31 min |
| Jul 5, 3:18 PM EDT | Special Weather Statement | CHS | Bulloch, Candler | 27 min |
| Jul 5, 3:27 PM EDT | Special Weather Statement | CHS | Chatham | 33 min |
| Jul 5, 3:56 PM EDT | Special Weather Statement | CHS | Bulloch | 34 min |
| Jul 5, 4:05 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham | 55 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | CHS | Liberty, McIntosh | 32 min |
| Jul 5, 4:32 PM EDT | Special Weather Statement | CHS | Effingham | 28 min |
| Jul 5, 4:48 PM EDT | Special Weather Statement | CHS | Screven | 27 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.